Alert archive / Washington / Winter Storm Warnings in 2021

Winter Storm Warning 11, NWS Seattle, WA

February 24, 2021

NWS Seattle, WA issued this winter storm warning at Feb 24, 2021, 2:48 PM PST. It took effect at Feb 25, 2021, 2:00 AM PST. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2021, 2:48 PM PST (22:48 UTC)
In effect from
Feb 25, 2021, 2:00 AM PST
Expired
Feb 27, 2021, 1:00 AM PST
In force
47 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

433 
WWUS46 KSEW 242248
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
248 PM PST Wed Feb 24 2021

WAZ567>569-251200-
/O.UPG.KSEW.WS.A.0005.210225T0600Z-210227T0600Z/
/O.NEW.KSEW.WS.W.0011.210225T1000Z-210227T0600Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
including Concrete, Hamilton, Lyman, Maple Falls, Deming, 
Newhalem, Darrington, Baring, Stevens Pass, Skykomish, 
Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, 
and Longmire
248 PM PST Wed Feb 24 2021

...WINTER STORM WARNING IN EFFECT FROM 2 AM THURSDAY TO 10 PM PST
FRIDAY ABOVE 2000 FEET...

* WHAT...Heavy snow expected above 2000 feet. Windy conditions
  with reduced visibility in blowing snow at times. Total snow
  accumulations of 1 to 3 feet in the passes.
  

* WHERE...Cascade mountains including the Mount Baker Ski Area,
  Stevens and Snoqualmie Pass, and Mount Rainier National Park.

* WHEN...From 2 AM Thursday to 10 PM PST Friday.

* IMPACTS...Travel could be very difficult at times. 

* ADDITIONAL DETAILS...Expect winter driving conditions across the
  passes with delays possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

WAZ513-251200-
/O.CON.KSEW.WW.Y.0019.210225T0600Z-210226T1800Z/
Olympics-
including Hurricane Ridge
248 PM PST Wed Feb 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST FRIDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations
  of 8 to 20 inches possible with windy conditions at times with
  reduced visibility in blowing snow. 

* WHERE...Olympic mountains and valleys, including Hurricane 
  Ridge.

* WHEN...From 10 PM this evening to 10 AM PST Friday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

www.weather.gov/seattle
5 follow-up statements
136 
WWUS46 KSEW 251138
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
338 AM PST Thu Feb 25 2021

WAZ567>569-260000-
/O.CON.KSEW.WS.W.0011.000000T0000Z-210227T0600Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
including Concrete, Hamilton, Lyman, Maple Falls, Deming, 
Newhalem, Darrington, Baring, Stevens Pass, Skykomish, 
Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, 
and Longmire
338 AM PST Thu Feb 25 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY
ABOVE 2000 FEET...

* WHAT...Heavy snow expected above 2000 feet. Windy conditions 
  with reduced visibility in blowing snow at times. Total snow 
  accumulations of 1 to 3 and a half feet in the passes.

* WHERE...Cascade mountains including the Mount Baker Ski Area, 
  Stevens and Snoqualmie Pass, and Mount Rainier National Park.

* WHEN...From 2 AM Thursday to 10 PM PST Friday.

* IMPACTS...Travel will be very difficult at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

WAZ513-260000-
/O.CON.KSEW.WW.Y.0019.000000T0000Z-210226T1800Z/
Olympics-
including Hurricane Ridge
338 AM PST Thu Feb 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations
  of 8 to 12 inches possible with windy conditions at times with 
  reduced visibility in blowing snow.

* WHERE...Olympic mountains and valleys, including Hurricane 
  Ridge.

* WHEN...From 10 PM this evening to 10 AM PST Friday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

www.weather.gov/seattle
513 
WWUS46 KSEW 252243
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
243 PM PST Thu Feb 25 2021

WAZ567>569-261200-
/O.CON.KSEW.WS.W.0011.000000T0000Z-210227T0600Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
including Concrete, Hamilton, Lyman, Maple Falls, Deming, 
Newhalem, Darrington, Baring, Stevens Pass, Skykomish, 
Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, 
and Longmire
243 PM PST Thu Feb 25 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY
ABOVE 2000 FEET...

* WHAT...Heavy snow expected above 2000 feet. Windy conditions
  with reduced visibility in blowing snow at times. Total snow
  accumulations of 1 to 3 feet.

* WHERE...Cascade mountains including the Mount Baker Ski Area, 
  Stevens and Snoqualmie Pass, and Mount Rainier National Park.

* WHEN...From 2 AM Thursday to 10 PM PST Friday.

* IMPACTS...Travel will be difficult at times with delays 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

WAZ513-261200-
/O.CON.KSEW.WW.Y.0019.000000T0000Z-210226T1800Z/
Olympics-
including Hurricane Ridge
243 PM PST Thu Feb 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations
  of 8 to 12 inches with windy conditions at times with reduced 
  visibility in blowing snow.

* WHERE...Olympic mountains and valleys, including Hurricane 
  Ridge.

* WHEN...From 10 PM this evening to 10 AM PST Friday.

* IMPACTS...Travel could be difficult with blowing snow and poor
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

www.weather.gov/seattle
079 
WWUS46 KSEW 261158
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
358 AM PST Fri Feb 26 2021

WAZ567-270000-
/O.CAN.KSEW.WS.W.0011.000000T0000Z-210227T0600Z/
/O.NEW.KSEW.WW.Y.0020.210226T1158Z-210227T0200Z/
Cascades of Whatcom and Skagit Counties-

358 AM PST Fri Feb 26 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING
ABOVE 2000 FEET...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow continued above 2000 feet. Additional snow
  accumulations of 3 to 6 inches.

* WHERE...Cascade mountains and valleys of Whatcom and Skagit
  Counties, including the Mount Baker Ski Area.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

WAZ513-261300-
/O.CAN.KSEW.WW.Y.0019.000000T0000Z-210226T1800Z/
Olympics-
358 AM PST Fri Feb 26 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Just a couple more inches of snow in the Olympics today. The
advisory has been cancelled. 

$$

WAZ568-569-270000-
/O.CON.KSEW.WS.W.0011.000000T0000Z-210227T0600Z/
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
including Darrington, Baring, Stevens Pass, Skykomish, 
Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, 
and Longmire
358 AM PST Fri Feb 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 2000 FEET...

* WHAT...Heavy snow expected above 2000 feet. Windy conditions
  with reduced visibility in blowing snow at times. Additional
  snow accumulations of 10 to 18 inches.

* WHERE...Cascade mountains including the Stevens and Snoqualmie 
  Pass, and Mount Rainier National Park.

* WHEN...Until 10 PM PST today.

* IMPACTS...Travel will be difficult at times with delays likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

www.weather.gov/seattle
666 
WWUS46 KSEW 262259
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
259 PM PST Fri Feb 26 2021

WAZ568-569-270600-
/O.CON.KSEW.WS.W.0011.000000T0000Z-210227T0600Z/
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
including Darrington, Baring, Stevens Pass, Skykomish, 
Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, 
and Longmire
259 PM PST Fri Feb 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 2000 FEET...

* WHAT...Additional snow showers, heavy at times, will move into
  the Cascades this evening. Expect wintry travel conditions with
  reduced visibility at times. Additional snowfall this evening of
  5 to 10 inches is expected with a storm total of 10 to 30 inches
  for Thursday through this evening. 

* WHERE...Cascade mountains including the Stevens and Snoqualmie 
  Pass, and Mount Rainier National Park.

* WHEN...Until 10 PM PST today.

* IMPACTS...Travel will be difficult at times with delays likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

WAZ567-270200-
/O.CON.KSEW.WW.Y.0020.000000T0000Z-210227T0200Z/
Cascades of Whatcom and Skagit Counties-
including Newhalem
259 PM PST Fri Feb 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 2000 FEET...

* WHAT...Snow showers will continue with additional snow
  accumulation of 2 to 5 inches and a storm total of 10 to 20
  inches for Thursday through this evening.

* WHERE...Cascade mountains and valleys of Whatcom and Skagit 
  Counties, including the Mount Baker Ski Area.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

www.weather.gov/seattle
916 
WWUS46 KSEW 270432
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
832 PM PST Fri Feb 26 2021

WAZ568-569-270900-
/O.EXT.KSEW.WS.W.0011.000000T0000Z-210227T0900Z/
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
including Darrington, Baring, Stevens Pass, Skykomish, 
Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, 
and Longmire
832 PM PST Fri Feb 26 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 AM PST SATURDAY
ABOVE 2000 FEET...

* WHAT...Heavy snow continued above 2000 feet. Additional snow
  accumulations of 3 to 5 inches.

* WHERE...Cascade mountains of Pierce and Lewis Counties,
  including the Crystal Mountain Ski Area and Paradise on Mount
  Rainier, and Cascade mountains of Snohomish and King Counties,
  including Stevens Pass and Snoqualmie Pass.

* WHEN...Until 1 AM PST Saturday.

* IMPACTS...Travel may become difficult at times, especially 
  across Stevens Pass and Snoqualmie Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For the latest road conditions in Washington state, call 5 1 1.

&&

$$

www.weather.gov/seattle

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 9:00 AM PST, 5 hours 48 minutes earlier.

Area forecast discussion, Feb 24, 9:00 AM PST, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
900 AM PST Wed Feb 24 2021

.SYNOPSIS...A break in the weather today will be short-lived and
the next front will reach Western Washington tonight. Strong onshore
flow will give periods of heavy mountain snow Thursday and Friday.
There will be a break in the weather on Saturday. A weak warm front
will reach the area Sunday followed by a cold front Sunday night.

&&

.SHORT TERM /TODAY THROUGH FRIDAY/...Most of Western Washington
will have sunshine today after some areas of morning low clouds and
fog.  High clouds will increase, highs will be in the 40s. The next
front will reach Western Washington overnight, with a fropa around
daybreak. There are gale warnings and wind advisories in the
normally windier spots. A winter storm watch is up for the
Cascades, and periods of heavy mountain snow are likely from
Thursday morning through Friday night. And with westerly flow in the
wake of the front we ought to see the convergence zone wax and wane.
Seas could build to around 20 feet along the coast by daybreak
Friday. 19

.LONG TERM /SATURDAY THROUGH TUESDAY/...Showers from the
aforementioned system will linger into early Saturday, before
tapering. Conditions then look to dry as upper level ridging
traverses the region. There remains uncertainty in deterministic
and ensemble guidance regarding the extent of the drier weather,
however, as guidance does indicate some weaker systems riding the
ride and making their way into the area by early next week. Have
kept a chance of POPs in the forecast, however will have to see
how the forecast evolves over the next several days. 14

&&

.AVIATION...High pressure and offshore flow will bring dry and
stable conditions to western W today. The flow aloft is northerly.
Low clouds and fog are mainly near Puget Sound this morning but will
scatter and erode this afternoon for VFR conditions. Rain with our
next system will reach the coast after 06z tonight then spread
inland by 12z. Gusty S/SW winds expected through Thursday with this
system. 33

KSEA...Low clouds in the vicinity this morning with possible MVFR
cigs, then becoming VFR this afternoon. Winds generally 5 kt or
less. 33

&&

.MARINE...Seas will remain around 10-14 today over the Coastal
Waters and West Entrance. Otherwise, expect generally light offshore
winds as high pressure moves in.

Southerly flow will increase tonight ahead of our next incoming
system. This system will likely bring gales on Thursday with another
strong onshore push Thursday night. Strong post-frontal onshore flow
will continue into Friday with seas building to 20-25 feet. Winds
and seas will ease/subside over the weekend. 33

&&

.HYDROLOGY...The lowest reaches of the Chehalis River have
continued to rise overnight, so have kept the flood watch for
Grays Harbor County going. The crest at Porter may be very close
to flood stage late this morning, but is expected to gradually
recede throughout the remainder of the day. Additional precipitation
arrives tonight into Thursday, but with modest amounts and
relatively low snow levels, no additional river flooding is
expected at this time. 14

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Watch from this evening through Friday evening for
     Cascades of Pierce and Lewis Counties-Cascades of Snohomish
     and King Counties-Cascades of Whatcom and Skagit Counties.

     Wind Advisory from 1 AM to 10 AM PST Thursday for Admiralty
     Inlet Area-San Juan County-Western Skagit County-Western
     Whatcom County.

     Flood Watch through Thursday afternoon for Central Coast-Lower
     Chehalis Valley Area-Olympics.

     Wind Advisory from 10 PM this evening to 7 AM PST Thursday for
     Central Coast-North Coast.

     Winter Weather Advisory from 10 PM this evening to 10 AM PST
     Friday for Olympics.

PZ...Small Craft Advisory until 4 PM PST this afternoon for Grays
     Harbor Bar.

     Gale Watch from Thursday afternoon through Friday morning for
     Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory until 1 PM PST Thursday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Gale Watch from this evening through Friday morning for
     Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
     Fuca.

     Gale Watch from this evening through Thursday afternoon for
     Northern Inland Waters Including The San Juan Islands.

     Small Craft Advisory from 10 PM this evening to 1 PM PST
     Thursday for Central U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 1 AM to 4 PM PST Thursday for Puget
     Sound and Hood Canal.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 10:09 PM PSTWinter Weather AdvisorySEW3 hr
Feb 24, 3:34 AM PSTWinter Storm WatchSEW11 hr
Feb 24, 3:34 AM PSTWinter Weather AdvisorySEW48 hr
Feb 24, 4:08 AM PSTGale WatchSEW10 hr
Feb 24, 4:08 AM PSTSmall Craft AdvisorySEW8 days
Feb 24, 8:22 AM PSTWind AdvisorySEWSan Juan32 hr
Feb 24, 2:21 PM PSTGale WarningSEW61 hr
Feb 24, 3:12 PM PSTHigh Wind WatchSEW12 hr

Nearby

Winter Storm Warnings in Washington, 2021Every winter storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.